Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 91, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 23, 2018, 3:47 AM CST. It took effect at Dec 23, 2018, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2018, 3:47 AM CST (09:47 UTC)
- In effect from
- Dec 23, 2018, 3:00 PM CST
- Expired
- Dec 24, 2018, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
004 WHUS73 KGRB 230947 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 347 AM CST Sun Dec 23 2018 LMZ542-543-231800- /O.NEW.KGRB.SC.Y.0091.181223T2100Z-181224T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 347 AM CST Sun Dec 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 6 AM CST Monday. * WINDS...West winds increasing to 15 to 25 knots this afternoon and evening. * WAVES...Waves building to 1 to 2 feet this afternoon into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
574 WHUS73 KGRB 231629 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1029 AM CST Sun Dec 23 2018 LMZ542-543-240030- /O.CON.KGRB.SC.Y.0091.181223T2100Z-181224T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1029 AM CST Sun Dec 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY... * WINDS...West increasing to 15 to 25 knots this afternoon and evening. * WAVES...2 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
608 WHUS73 KGRB 232118 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 318 PM CST Sun Dec 23 2018 LMZ542-543-240530- /O.CON.KGRB.SC.Y.0091.000000T0000Z-181224T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 318 PM CST Sun Dec 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WINDS...West increasing to 15 to 25 knots through this evening. * WAVES...2 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
659 WHUS73 KGRB 240333 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 933 PM CST Sun Dec 23 2018 LMZ542-543-241145- /O.CON.KGRB.SC.Y.0091.000000T0000Z-181224T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 933 PM CST Sun Dec 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WINDS...West increasing to 15 to 25 knots and diminishing overnight. * WAVES...2 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
216 WHUS73 KGRB 240942 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 342 AM CST Mon Dec 24 2018 LMZ542-543-241200- /O.CON.KGRB.SC.Y.0091.000000T0000Z-181224T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 342 AM CST Mon Dec 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...West 15 to 25 knots diminishing to 10 to 20 knots. * WAVES...2 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 3:33 AM CST, 14 minutes earlier.
Area forecast discussion, Dec 23, 3:33 AM CST, 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 333 AM CST Sun Dec 23 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 333 AM CST Sun Dec 23 2018 No major weather impacts expected in the short-term; however, a couple disturbances will bring some light snow showers or flurries to the area this morning and again this afternoon/evening. Today and Tonight: A closed upper-level low and surface low are progged to slide from northern MN to northern Lower MI by late this evening. Low to mid-level moisture will linger across the area as this feature slide through, giving intermittent chances of light snow or flurries. There are a couple period where chances increase. The first will be this morning as a shortwave, showing up on radar reflectivites and on WV imagery, passes through the area. Not expecting heavy snowfall with it, but some locations may see a dusting to as much as a half inch of snow out of it. The next will be as yet another lobe of low pressure/shortwave rotates around the closed low late this afternoon into this evening. This will add just enough upper support to produce light snow. Again, not expected much more than a dusting to a couple tenths of an inch. Between these two features, most locations will likely see some light flurries and possibly some very light freezing drizzle when ice crystal are not introduced into the column. Additionally, as colder air moves in aloft and winds become northerly to northwesterly, some light lake effect/lake enhanced snow will develop over north-central WI with light accumulations possible. Otherwise, cloudy skies will prevail with highs expected to be in the 20s and 30s today with overnight lows dropping into the teens central/north-central to low 20s east/northeast WI. Monday: Expect quieter weather during this time period as much the area will be between weak systems and high pressure briefly nudges into the western Great Lakes region. Dry air and zonal mid to upper level flow will also push into the area, which will keep conditions dry and we may finally get to see the sun sneak out throughout the day. High temperatures are expected to be in the upper 20s central to the low 30s east. .LONG TERM...Monday Night Through Saturday Issued at 333 AM CST Sun Dec 23 2018 Mean flow to undergo amplification this week as a deep longwave trough lifts northeast from the southwest CONUS mid-week, into the Great Lakes Thursday night. By next weekend, a strong upper ridge to set-up over the eastern Pacific, while a positive-tilted longwave trough to stretch across the central CONUS. The main forecast challenge remains storm track and precipitation type from late Wednesday night through Friday as the main system of interest moves through the western Great Lakes. Colder air will get wrapped into WI behind the system with temperatures falling closer to seasonal normals. A surface ridge slips off to our east Monday night with a modest shortwave trough to enter the Midwest toward daybreak. Mostly clear to partly cloudy skies in the evening will gradually give way to increasing after midnight, but any light snow would still be to our south and west. Min temperatures to range from near 10 above zero north-central WI, to the lower 20s closer to Lake MI. Models have struggled a bit with this little system with regards to how far north to carry snow chances. Consensus now appears that the northern periphery of light snow will reach parts of central/ east-central WI, essentially along and south of Hwy 29 on Christmas Day. Highest pops placed over our southern tier of counties with snow accumulations of an inch or less. While not a bit event, some slippery roads are possible and bring a white Christmas to some. Max temperatures on Christmas to be in the middle 20s north-central, lower 30s for eastern WI. Any light snow appears to be over with by Tuesday evening as the shortwave trough quickly heads east into the eastern Great Lakes. Meanwhile, a large area of Canadian high pressure is forecast to build southeast from Lake Winnipeg later Tuesday night and allow skies to become partly cloudy. Temperatures could be a little tricky depending on how much clearing occurs, plus light winds and where any fresh snow to reside. For now, have min temperatures from 10 to 15 above north, 15 to 20 degrees south, except lower 20s near Lake MI. The center of this high pressure moves east across southern Ontario on Wednesday and bring an east-southeast wind to the forecast area. Any morning sunshine though would give way to increasing clouds as mid/hi-level moisture from the impending storm to already be reaching WI. Max temperatures for Wednesday to range from the upper 20s north-central, to the lower to middle 30s east-central WI. The main forecast challenge to the forecast starts Wednesday night as a strong area of low pressure to reside over the central/ southern Plains (central KS to northwest OK). Increasing southerly winds aloft between this low pressure and the retreating high pressure, will quickly transport gulf moisture northward and expect to see light snow gradually overspread northeast WI, especially central WI. The surface low lifts northeast through the rest of the central Plains on Thursday, although the GFS is a bit faster than the CMC and ECMWF. Plenty of gulf moisture to be in place over WI as a warm front lifts north toward southern WI by 00Z Friday. Snow should be falling across the entire forecast area Thursday morning, however as warmer air is drawn north by the approaching storm, look for rain to mix with the snow over east- central WI late Thursday morning, then the mix to spread into central and parts of far northeast WI Thursday afternoon. Too early yet for specifics, but anticipate travel problems to increase, especially over northern WI where the precipitation type to remain all snow. Max temperatures Thursday to range from the lower 30s northern WI, to the upper 30s east-central WI. The surface low continues to track toward northeast IA/southwest WI Thursday night and move essentially across central/southern WI on Friday. One has to remember that this system is still over the eastern Pacific, therefore this timing and track are still subject to change. Assuming this scenario plays out, snow will continue across northern WI, rain over east-central WI and a mix in between for Thursday night. Another possible concern for later Thursday night would be the location of the dry slot toward east-central WI which could change the precipitation type to drizzle. As colder air begins to wrap into the region Friday afternoon, the rain or the rain/snow mix will gradually transition to snow toward sunset. One last concern could be minor flooding potential across east- central WI where any heavy rain and a frozen ground could create a problem. Max temperatures Friday to range from the upper 20s north-central, to the upper 30s east-central WI. Even as this system begins to pull away Friday night into Saturday, expect deformation zone light snow to continue before finally diminishing Saturday afternoon. Much colder air to get pulled south into WI by Saturday with max temperatures only in the middle to upper teens north-central, lower to middle 20s for east-central WI. && .AVIATION...for 06Z TAF Issuance Issued at 1027 PM CST Sat Dec 22 2018 Mainly MVFR cigs, with a few IFR cigs out to the west ruled over the TAF sites late this evening. A mid level trough will bring some light snow across northern Wisconsin, with flurries further south through Sunday. Conditions overnight will remain MVFR across the east, falling to IFR across the west as the trough moves through with some reductions in vsbys to MVFR at times. Conditions are then expected to improve to MVFR across all sites Sunday afternoon as flurries continue, with VFR possible across the east Sunday evening as the trough heads off to the east and flurries come to an end. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Dec 23, 3:36 AM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 336 AM CST Sun Dec 23 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 336 AM CST Sun Dec 23 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Intermittent light snow showers may lead to slippery conditions at times this morning and again late this afternoon into this evening. Accumulations are expected to be minor. .DAYS TWO THROUGH SEVEN...Monday through Saturday Slippery travel conditions are possible on Christmas Day, mainly across central and east-central Wisconsin. While any accumulations would be light, it could be sufficient to slow travel. A more widespread and significant disruption to travel is becoming increasingly more likely as a major storm system crosses the area during the latter part of the week. The storm is likely to bring mixed and wintry precipitation to the area, but an accurate forecast of specific precipitation types and amounts is not possible this far in advance. Anyone with travel plans Wednesday night into Saturday should closely monitor later forecasts for updated information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-240945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 336 AM CST Sun Dec 23 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. Cooley/Kallas
In the hours before
Special weather statement, Dec 22, 10:52 PM CST, 4 hours 55 minutes before
Special Weather Statement National Weather Service Green Bay WI 1052 PM CST Sat Dec 22 2018 WIZ018-019-030-031-035>037-045-230900- Lincoln-Langlade-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- 1052 PM CST Sat Dec 22 2018 ...SLIPPERY ROADS AND FREEZING DRIZZLE POSSIBLE OVERNIGHT... Light freezing drizzle could cause icy roads across portions of north-central and central Wisconsin during the overnight hours. This activity will continue into the early morning hours. Motorists should use caution when driving overnight, as untreated surfaces, bridges and overpasses may be ice covered and hazardous. Kurimski
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.